Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 41, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 30, 2009, 4:21 AM EDT for 5 counties in Florida. It took effect at Mar 30, 2009, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 4:21 AM EDT (08:21 UTC)
- In effect from
- Mar 30, 2009, 12:00 PM EDT
- Expired
- Mar 30, 2009, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 300821 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 421 AM EDT MON MAR 30 2009 ...RED FLAG WARNING TODAY ACROSS MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA... .DRY AIR OVER THE REGION WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY...WITH FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. FLZ050-300930- /O.CAN.KTBW.FW.A.0029.090330T1600Z-090331T0000Z/ PINELLAS- 421 AM EDT MON MAR 30 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELED THE FIRE WEATHER WATCH. $$ FLZ039-042-043-048-049-051-052-055>057-060>062-065-310000- /O.UPG.KTBW.FW.A.0029.090330T1600Z-090331T0000Z/ /O.NEW.KTBW.FW.W.0041.090330T1600Z-090331T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 421 AM EDT MON MAR 30 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT FOR AT LEAST 4 HOURS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 30, 3:04 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 30, 3:04 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
304 AM EDT MON MAR 30 2009
.SYNOPSIS...HIGH PRESSURE IS CENTERED ACROSS THE DEEP SOUTH AND
EASTERN GULF OF MEXICO. THIS HIGH IS MOVING RAPIDLY EAST WITHIN A
PROGRESSIVE FLOW ALOFT.
&&
.SHORT TERM (TODAY-WEDNESDAY)...AS THE HIGH MOVES INTO THE ATLANTIC
TODAY...WINDS WILL QUICKLY VEER AROUND TO EASTERLY AND THEN
SOUTHERLY BY WEDNESDAY. THERE MAY BE ENOUGH MOISTURE FOR SOME
ISOLATED SHOWERS AND STORMS MAINLY OVER THE INTERIOR. FOR
WEDNESDAY...A SERIES OF DISTURBANCES MOVING THROUGH A
SOUTHWESTERLY FLOW ALOFT LIKELY WILL FAVOR CYCLOGENESIS ACROSS THE
SOUTHEAST U.S. MODELS ARE BRINGING IN ENOUGH MOISTURE FOR GOOD
RAIN CHANCES ALONG/AHEAD OF THE ENSUING FRONTAL BOUNDARY. GIVEN
THE PROBABLE SOUTHWEST WINDS BY WEDNESDAY AFTERNOON...EXPECT BEST
RAIN CHANCES WILL BE INLAND AND NORTH AND WILL ADJUST POPS TO
ALLOW FOR THIS CHANGE.
TEMPERATURES WILL SHOOT UP QUICKLY TO ABOVE NORMAL LEVELS BY
TONIGHT AND THEN PERHAPS TOUCHING THE 90S OVER THE SOUTHWEST
FLORIDA INTERIOR BY WEDNESDAY.
&&
.LONG TERM (WEDNESDAY NIGHT-SUNDAY)...AMPLIFIED PATTERN THROUGH
THE LONG TERM PERIOD WILL GIVE US A CHANCE FOR SOME MUCH-NEEDED
RAIN... HOWEVER AT THIS POINT LOOKS LIKE AREAS NORTH OF TAMPA BAY
WILL HAVE THE BEST CHANCE FOR RAIN THROUGH THE PERIOD.
A FRONT STALLED ACROSS THE SE STATES WEDNESDAY NIGHT WILL BE THE
FOCUS OF RAIN CHANCES...WITH HIGHEST POPS IN OUR CWA NORTH OF TAMPA
BAY. LITTLE CHANGE ON THURSDAY WITH A SHORT WAVE MOVING ACROSS THE
SOUTHERN PLAINS AND SW FLOW ALOFT KEEPING THE BOUNDARY STALLED OVER
THE SE STATES AND RAIN CHANCES FROM TAMPA BAY NORTHWARD. ON FRIDAY
THE FRONT WILL FINALLY PUSH THROUGH THROUGH THE AREA AS THE
AFOREMENTIONED SHORT WAVE MOVES BY TO OUR NORTH...ONCE AGAIN WILL
BRING CHANCE FOR RAIN TO THE AREA AS THE FRONT MOVES THROUGH.
GFS AND ECMWF IN BETTER AGREEMENT NOW SHOWING THE FRONT PUSHING
SOUTH THROUGH OUR AREA DURING THE DAY FRIDAY...STALLING ACROSS S FL
LATE FRIDAY...THEN LIFTING BACK NORTH THROUGH EARLY SUNDAY AS
ANOTHER HIGHLY AMPLIFIED TROUGH MOVES ACROSS THE MIDDLE OF THE
COUNTRY. FOR NOW WILL KEEP 20 POPS ACROSS THE AREA OVER THE
WEEKEND...BUT WHERE THE BOUNDARY FINALLY ENDS UP WILL DETERMINE
WHICH PARTS OF THE CWA GET THE MOST RAIN.
TEMPS THROUGH THE PERIOD ABOVE NORMAL...HIGHS IN THE LOW-MID 80S AND
LOWS IN THE MID-UPR 60S...SLIGHTLY COOLER NORTH OF TAMPA BAY
SATURDAY MORNING BEFORE THE BOUNDARY LIFTS BACK NORTH.
&&
.FIRE WEATHER...TODAY SHOULD SEE RED FLAG CONDITIONS ACROSS ALL
BUT PINELLAS COUNTY AND THE REST OF THE IMMEDIATE COAST SOUTH OF
TAMPA BAY. 4 OR MORE HOUR DURATIONS ARE EXPECTED...WITH MINIMUM RH
VALUES FALLING INTO THE MID 20S AWAY FROM THE COAST. A MORE
SOUTHERLY WIND TUESDAY SHOULD BRING IN ENOUGH MOISTURE TO PRECLUDE
RED FLAG CONDITIONS...BUT SHOULD TEMPERATURES WARM ABOVE PREDICTED
VALUES WELL GET SOME SPOTS WITH RH VALUES INTO THE LOWER 30
PERCENT RANGE. TOO MARGINAL AT THIS POINT TO PUT UP A WATCH.
&&
.MARINE...EXPECT FAIRLY GOOD BOATING CONDITIONS TODAY AND TUESDAY
GIVEN LACK OF LARGE SCALE FLOW PATTERN. EXPECT SEABREEZE TO HAVE
SOME INFLUENCE EACH DAY. BY TUESDAY NIGHT...THE PRESSURE GRADIENT
WILL TIGHTEN AS LOW PRESSURE DEVELOPS TO OUR NORTH. OUR NORTHERN
WATERS MAY SEE WINDS NEAR ADVISORY LEVELS THEN AND THEN FOR ALL
WATERS FOR THE END OF THE WEEK AS A SECOND WAVE OF ENERGY
APPROACHES.
&&
.AVIATION...MAINLY CLEAR SKIES AND THUS VFR CONDITIONS CAN BE
EXPECTED TODAY. MOISTURE WILL BEGIN TO SLOWLY MOVE BACK NORTH
TONIGHT BUT CONDITIONS WILL REMAIN VFR.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 79 62 81 69 / 0 5 10 20
FMY 82 65 87 70 / 5 10 20 10
GIF 81 60 86 69 / 0 5 20 20
SRQ 77 61 83 70 / 5 5 10 10
BKV 80 52 84 67 / 0 5 20 20
SPG 77 65 83 70 / 5 5 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...55/SHARP
LONG TERM/AVIATION...17/PETROHazardous weather outlook, Mar 29, 4:49 AM EDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 449 AM EDT SUN MAR 29 2009 FLZ039-042-043-048>052-055>057-060>062-065-292100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 449 AM EDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THIS MORNING AND THIS AFTERNOON. A FEW STORMS MAY BE STRONG THIS MORNING ACROSS WEST CENTRAL FLORIDA WITH DAMAGING WINDS...BRIEF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. ...RIP CURRENT IMPACT... THERE IS A MODERATE THREAT OF RIP CURRENTS TODAY ALONG AREA BEACHES. GUSTY SOUTHWEST WINDS HAS PRODUCED ROUGH SURF AND INCREASED THE STRENGTH OF RIP CURRENTS ALONG THE COAST. THOSE PLANNING BEACH ACTIVITIES TODAY SHOULD BE AWARE OF THE INCREASED THREAT OF THE STRONG UNDERTOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...FIRE WEATHER IMPACT... MUCH DRIER AIR WILL ADVECT OVER WEST CENTRAL AND SOUTHWEST FLORIDA MONDAY WITH AN INCREASED FIRE DANGER. WINDS WILL BE RELATIVELY LIGHT WHICH SHOULD DECREASE THE RAPID SPREAD OF ANY WILDFIRES IF THEY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.